MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CEA; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CEA; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur xpt cea result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note: do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
Discordant advia centaur xpt cea results were obtained on samples from four patients during a comparison study.The comparison study was comparing the previous lot with the new lot that contained a new antibody pool.The results with the new lot were higher.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xpt cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on (b)(6) 2019.(b)(6) 2019 additional information: the customer has switched to cea lot 040185 with the new antibody pool for patient testing.The comparison results were reported with the previous lot.Since moving to the new cea lot 040185, ten patient samples with results above the measuring range were selected to be re-analysed using the previous lot.For 2 out of 10 patient samples, results were reported with both the new cea lot and the previous cea lot.For 8 out of 10 patient samples, results were reported with the new cea lot only.The actual results were not provided.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00099 on may 30, 2019.Siemens filed the mdr 1219913-2019-00099 supplemental report 1 on june 25, 2019.On 07/17/2019 additional information: the customer has transitioned to the new antibody pool.It was a small proportion of patients in whom re-baselining was conducted, who were undergoing chemotherapy and frequent (weekly) cea monitoring.On 07/24/2019: advia centaur xpt cea lot 040185 patient shift observed when re-baselining samples from patients undergoing chemotherapy and weekly cea monitoring.Siemens technical operations performed two additional studies, a method comparison and reference interval study.The method comparison consisted of 99 samples throughout the assay measuring range (0.5-100 ng/ml) tested with cea reagent lot 040178 calibrated with cd95 and cea reagent lot 040185 calibrated with cd05.A bias of 6% was observed between the two reagent lot, calibrator lot combinations.The reference interval study was performed using 30 normal, non-smoker serum samples tested with cea reagent lot 040178 calibrated with cd95 and cea reagent lot 040185 calibrated with cd05.No change in the reference interval was observed between the two reagent lot, calibrator lot combinations.The samples used by the account in the method comparison were off curve samples and were diluted.The customer bulletin new lot of lite reagent antibody for the carcinoembryonic antigen (cea) assay (11419805, rev.A) released in february 2019, states the dilution recovery performance characteristic has changed as a result of the new lot of lite reagent antibody.Previous dilution recovery: six serum samples in the range of 55.85 to 77.02 ng/ml (ug/l) of cea were diluted 1:2, 1:4, 1:8, and 1:16 with cea diluent and assayed for recovery and parallelism.The recoveries ranged from 79.2% to 110.9% with a mean of 96.8%.Updated dilution recovery: five serum samples in the range of 80.00 to 93.69 ng/ml (ug/l) of cea were diluted 1:2, 1:4, 1:8, and 1:16 with cea diluent and assayed for recovery and parallelism.The recoveries ranged from 107.6 to 138.3% with a mean of 118.0%.Based on the information provided, no product problem has been identified.The customer has transitioned to the reagent lot containing new antibody pool.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT CEA
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8654231
Report Number1219913-2019-00099
Device Sequence Number2299762
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number41279185
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/31/2019
07/17/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/25/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1